... before bedtime for insomnia related to severe depression since the summer of 2014. Recently, (October 2017) my pharmacy began dispensing my dosage in two 50 mg uncoated pills. I noticed a difference immediate between the coated and uncoated medication. I took the coated 90 minutes before bedtime for better result; the uncoated started dissolving in my mouth before I could swallow and had an immediate effect (within minutes) upon my sleep. Within a couple of weeks of starting the uncoated dosage, I started having issues with heavy leaking and urinary incontinence. This had never happened before. (I was treated for prostate cancer in 2015 with radiation, but had no problems with leaking or urinary incontinence until now. I have been in remission since the fall of 2015.) The uncoated trazodone is the only differential between pre-incontinence and incontinence. Are there any reports of or evidence for a relation between uncoated trazodone and urinary incontinence?
I don't know about coated versus uncoated with trazodone, however, I have taken Trazodone and it was uncoated. But I do take Fioricet and I take the tablets rather than the capsules and there is a significant difference for me personally. The tablets Hit me hard and fast, the capsules seem to be quite ineffective. I know this probably won't help you much but I wish you the best. My advice would be is to tell your doctor that that's the only link that you have with the incontinence, go back to taking what you used to take and see what happens. Or actually you can ask the pharmacist if they've ever heard of anything like that or don't take it one night and letting your insomnia do you some good and do a whole bunch of research.
Hi, jajs! From the literature on trazodone:
Common (1% to 10%): Decreased libido, delayed urine flow, early menses
Frequency not reported: Hematuria, impotence, increased libido, increased urinary frequency, missed periods, retrograde ejaculation
Postmarketing reports: Breast enlargement or engorgement, clitorism, lactation, priapism, URINARY INCONTINENCE, urinary retention"
I'm not sure how frequently this has been reported or why it would only occur with the uncoated tablets?
I would definitely let your doctor know and you can also request that your pharmacy special order the tablets you were previously taking.
Best regards and good luck Wildcat
When I took trazodone it did cause incontinence but went away after a week. The uncoated is probably causing higher blood levels of the trazodone because it absorbs faster so it’s like you’re taking a higher dose, which is new to your body. I think with your history, calling the doc and asking how long you should wait is a good idea.
jajs1960; It really does not mention this problem in the side effects but if you have the bottle or now you should ask the pharmacy for the one you prefer and see if you can get it back. And tell them just what you said before above. Does not make any difference but this would be the best way of getting the one you prefer to talk stuff like this does happen from time to time So see what the Pharmacist. Good luck to you and remember to keep track of the brand you prefer and try and help them by ordering it a few days early in case they have to order.
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Oct 2015 • 11 answers
Updated 5 Sep 2017 • 4 answers
Updated 16 Sep 2017 • 3 answers
Updated 12 Nov 2018 • 5 answers
Updated 16 Feb 2018 • 1 answer